Stage Fright?
Amphetamines (Adderall)
by Why Chino
Citation:   Why Chino. "Stage Fright?: An Experience with Amphetamines (Adderall) (exp53061)". Erowid.org. Oct 20, 2008. erowid.org/exp/53061

 
DOSE:
10 mg insufflated Amphetamines (capsule)

BODY WEIGHT: 125 lb


It was a shitty Thursday night -- Seattle-type weather -- and I was out of weed and bored off my ass. The next day, a show my theatre company was putting on was going to have its opening night, and it was my first lead role in a few years. So I was looking to kill some time or at least alleviate my boredom. At a party the previous weekend, I had seen some girls snort Adderall, and I had a good amount of it sitting in my top drawer. It had been prescribed to me, but I didn't like taking it. Under its influence, my thought pattern was so altered that once it wore off, I barely remembered anything I had thought during the day. So I'd discontinued it. However, that bottle was still sitting there, and I was curious. I cracked open a capsule and poked at the beads for a bit. Since I was a little nervous about it, I procrasinated for a while. Finally, the boredom got to be too much, so I just went for it, and snorted the beads.

I'd never snorted anything before, and I'd expected it to hurt a lot. But it didn't feel like anything -- just like a cleaner nostril. A couple minutes later I sneezed, and a couple of the beads came out into my tissue. I wasn't feeling anything. This is stupid, I thought, and sat down to do some work on my laptop. But maybe ten minutes after I'd snorted it, it was like super A.D.D. set in. I couldn't bear to look at or focus on anything for more than a moment. I tried staring at the 'h' key on the laptop for as long as I could, and I only lasted about three seconds. Then, right after the shakies set in, my eyes kept wanting to point downward...slide out of focus...close. But unfortunately, I didn't fall asleep, and the worst of it was yet to come.

I began to feel very agitated, for no real reason. At about 13, I once took too much ibuprofen by accident in an attempt to stop a killer headache. I felt completely miserable, in a bubble, body boiling on the inside and sending the poison in my stomach up to my head, lungs, heart. There was no physical pain, just an indescribable feeling of intense misery that prompts tears. Now, I was feeling that same vague discomfort, though to a lesser extent. Then I started to get a headache and my right nostril ached. When a couple of breaths started to hurt, I got pretty worried. I got a couple drinks of water and prayed to fall asleep. I don't remember how it happened, but it eventually did.

NOTE: The following contains a pretty good amount of speculation on my part.

The next day, as previously mentioned, was opening night. Before the start of any show, my company has a tradition in which the cast and crew gather together and chant, reflect, and hit things to alleviate stress and anxiety. Well, during the 'reflection,' part of the program, I began to feel very sick. My stomach started to hurt, and that weird misery was starting to take a hold of me again. At first, I didn't think the Adderall could have anything to do with it, since I hadn't touched it since the previous night. Plus, I was pretty nervous since I hadn't played a lead role for quite some time.

But during the performance, it only got worse. I drank bottle upon bottle of water while offstage, but it didn't alleviate anything. I guess I can attribute my shaking to nervousness, but the stomach pain and overall discomfort were harder to explain away. A few minutes before Act I ended, I started to see flashing colors and weird things. I told myself it was probably because of the lighting, but when the act ended and I returned to the green room, I thought I was going to pass out or throw up. I sat down, breaking into a cold sweat, noticing that everyone else's faces were either bright green or pink, and my feet had mysteriously turned yellow. I drank some more water and changed costumes as gently as possible. I was still shaking and feeling cold when Act II started, and still in a considerable amount of misery, but I was able to survive the rest of the act.

At the after party, I still felt sick, and it kept coming in waves. I'd feel better for a while, then get way worse and sit vigilant in the bathroom in case vomit was on the way. I decided to leave a little earlier than most of the other folks, and retired to my bed. I felt mostly fine after that, but decided to err on the side of caution and smoke a joint one of my costars had given me upon hearing of my sickness.

I don't know what caused my illness that night -- it might have been the stuffy costumes, maybe hunger, maybe I even sweated away all that water and it was dehydration. However, I have never had a reaction like this in worse-ventilated costumes, on an emptier stomach, on fewer bottles of water. I didn't take anything that day -- medications, drugs, etc. But I do remember that I have the time-release formula of Adderall, and snorting the contents of a capsule really messes with its effects, so if my reaction was caused by lingering drugs in my system, I wouldn't be surprised in the least. I really can't prove or disprove it, but I do believe the Adderall at least contributed to it.

I'm not sure if I'll try using Adderall in this way again. Maybe. Almost everything deserves at least two go-arounds. Besides, I may not have taken it under the best of conditions, which is a deciding factor.

Exp Year: 2006ExpID: 53061
Gender: Female 
Age at time of experience: Not Given 
Published: Oct 20, 2008Views: 18,715
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Amphetamines (6) : Difficult Experiences (5), Hangover / Days After (46), Bad Trips (6), Alone (16)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults